MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Kit, 14Fr Introducer, 13cm&25cm, Sterile; Introducer, Catheter (Introducer)

Abiomed, Inc. - 1220648 Kit, 14Fr Introducer, 13cm&25cm, Sterile; Introducer, Catheter (Introducer)
Catalog Number 0052-3046
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Impella cp was inserted via the 14french introducer in a 72-year-old male patient presenting with acute myocardial infarction and cardiogenic shock.The patient¿s comorbidities were not shared.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage c.The patient was additionally supported by inotropes and vasopressors.The 14french introducer was used in combination with a 7french companion for a single access insertion at the right femoral.All best practices were followed for vessel access.During the insertion of the 7 french companion sheath through the 14 french sheath the hemostatic valve tore which led to a leak/bleed preventing single access.The interventional sheath was therefore moved to the contralateral leg, at the left femoral artery without noted incident.While on support the the impella cp functioned and supported for just under one day at, performance level p-7 with 2.7l/min flow with 5% dextrose in water with sodium bicarbonate in the purge solution.The device was successfully weaned and explanted.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Kit, 14Fr Introducer, 13cm&25cm, Sterile
Common Device Name
Introducer, Catheter (Introducer)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
+1(781)493-4967
MDR Report Key50101724
Report Number1220648-2026-11135
Device Sequence Number12088691
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)290501(10)S10791397
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10791397
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2026
Initial Report FDA Received Date07/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight209 LB